MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HD 28 -3; PROSTHESIS, HIP,SMICONSTRAIND, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HD 28 -3; PROSTHESIS, HIP,SMICONSTRAIND, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71302803
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surgeon has removed the 28mm cobalt chrome head -3 and has noticed the item has excessive wear and is heavily oxidised.
 
Additional Manufacturer Narrative
The associated cobalt chrome femoral head and reflexion liner were returned and evaluated.A lab analysis performed on the received devices indicated that scratches were observed on the articular surface of the head as well as near the female taper.Discoloration due to absorption of biological fluid was observed on the backside of the liner.Scratches on the lateral surface as well as damage & discoloration to the antiversion lip are also noted.Sem images to the antiversion lip damage & discoloration lead to an additional energy dispersive x-ray analysis which showed high concentrations of carbon.Antiversion lip damage is likely due to stem neck impingement.Sem images of the scratches and damages to the femoral head lead to additional edx analysis which revealed titanium (ti) metal transfer on the articular surface of the femoral head, and iron (fe) on the rim damage, near the female taper.Our clinical evaluation noted that no clinical supporting documentation has been provided for inclusion in this investigation.Without the requested clinical information, a thorough clinical/medical investigation cannot be rendered.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
COCR 12/14 FEM HD 28 -3
Common Device Name
PROSTHESIS, HIP,SMICONSTRAIND, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7533323
Report Number1020279-2018-00990
Device Sequence Number10821279
Product Code LPH
UDI-Device Identifier03596010194121
UDI-Public03596010194121
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2016
Device Catalogue Number71302803
Device Lot Number06EM14122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;